The Methotrexate Blues

Oh me, oh my.  My poor, poor stomach. I am feeling sorry for myself and I don’t care.   I take the drug, methotrexate,  twice a week for Hashimoto’s Thyroiditis, an auto immune disease. I hate it. A few hours after I take it (with food, without food,  after food, after a lot of food) my stomach feels like it’s going to explode, and generally, it does. I get cramps, feel horrible, and look worse. I look pasty, have NO energy and have to stay in bed. And I sleep. A lot.  Is it worth it?  I really do not know. That is what I am grappling with today as I lie under my covers feeling cold and weak and on your one to ten stupid scale, Dr. Guru, I am a 2, and that’s rounding up.

Yesterday was one of the best days I’ve had in about 18 months. I had energy, I had spirit, I had faith. I went to the grocery store and happily shopped for an hour and a half. I walked, I strolled, I tilted my head to face the warm rays of the sun. I was so happy. So I napped for a couple of hours in the afternoon, I was fine with that!

In the early evening, my husband Dan and I went to my sister’s house for a cozy  dinner with her and her husband. She made tacos, with chicken, cheese, yellow rice, crisp lettuce, red beans…..and we all laughed and chatted amiably and I shared a Diet Coke with her. We sound exactly the same and we usually interrupt or laugh at the same second.  She told me that I “looked really good” and I was absolutely delighted. I felt good, I felt happy and now I am paying a price. A huge, unfair price.

Went to bed at midnight last night and woke up at 12:00pm this afternoon.  Took four of  those horrible tiny yellow pills, the “M” medication and from then on  felt like_ _ _ _. (Fill in the word of your choice). I couldn’t make it out of bed, except to use the bathroom, and I had no energy; believe it or not, I needed a nap during the afternoon.

I’m resentful and disgusted and depressed. I went from such a wonderful day to a pathetic day. I AM thankful for the one wonderful day I had, believe me, but at what cost?  If there was a pattern I could adjust to it but there is none. I don’t have an instruction booklet for my own body and my body has a life of its own.  The only change that could possibly  made in the future is that I inject, yes, you heard correctly, inject the drug directly into my thigh. Hopefully,  this avoids the stomach complications but I haven’t gotten a definitive answer from the Dr. on that.  I’m cranky and frustrated and  the next time I see an orange it will probably be to teach me how to inject myself.  Swell.

Advertisements

2 thoughts on “The Methotrexate Blues

  1. Hi there!
    I wanted to let you know that I found your posts on another site. It was brought to my attention that the posts from my blog were being stolen…. and I found one of your posts on the same site.
    The site is http://www.teambeefroast.com and it looks like it is an auto blog that claims to be a “health” related blog, but all they do is search for health related blog posts on the net and copy them and take credit for them.
    Please go take a look, I have found at least 6 people in the last 24 hours that are being effected by this. 😦 We put our whole heart and soul into our blogs, and it is disgusting that they are being stolen.
    hugs from a fellow blogger
    Jolene

    Like

    • You are absolutely right. I couldn’t find mine but I found my friend’s. This is really horrible. I don’t think we can do much about it
      do you?? you were so sweet to let me know. I agree with you 100 percent! hugs back from me!

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s